Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 50, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 16, 2003, 4:42 PM CDT for White County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2003, 4:42 PM CDT (21:42 UTC)
- Expired
- May 16, 2003, 5:40 PM CDT
- In force
- 58 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
119
WFUS54 KLZK 162142
TORLIT
ARC145-162240-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
441 PM CDT FRI MAY 16 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WHITE COUNTY IN CENTRAL ARKANSAS
* UNTIL 540 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO JUST EAST OF ROSE BUD...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LETONA AROUND 510 PM CDT
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3553 9178 3535 9166 3519 9204 3536 9210
3536 9186
$$
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 16, 2:57 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 16, 2:57 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 257 PM CDT FRI MAY 16 2003 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. MOST ACTIVITY IS LOCATED IN THE NORTHWEST HALF OF THE CWFA. WITH 3 TO 4 INCH RAIN AMOUNTS IN SOME AREAS...SATURATED GROUND...AND MORE RAIN TO COME TONIGHT...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TONIGHT. A WARM FRONT WAS ACROSS NORTH ARKANSAS AND NOT MOVING MUCH. THE FRONT SHOULD SLOWLY MOVE NORTH TONIGHT HOWEVER AS THE SURFACE AND UPPER LEVEL LOWS APPROACH FROM THE WEST. AFTERNOON LIFTED INDICES RANGED FROM -1 TO -8 WITH DEW POINTS MAINLY IN THE UPPER 60S AND LOWER 70S. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA UNTIL THE ASSOCIATED COLD FRONT IN OKLAHOMA PASSES BY. THE COLD FRONT SHOULD EXIT EAST ARKANSAS BY SUNDAY MORNING. SUNDAY AND MONDAY SHOULD BE QUIETER DAYS WITH THE LOW MOVING OFF TO THE GULF OF MEXICO. ANOTHER COLD FRONT MOVES INTO THE STATE TUESDAY AND MOVES THROUGH QUICKLY. HIGH PRESSURE MOVES IN FOR WEDNESDAY AND THURSDAY. .LZK...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>057...ARZ062>069. 51
Hazardous weather outlook, May 16, 4:30 AM CDT, 12 hours 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY OVER THE TEXAS PANHANDLE...WILL MOVE EAST DURING THE DAY. MEANWHILE...A WARM FRONT IS STRETCHED OUT ACROSS NORTHERN ARKANSAS. THIS FRONT WILL MOVE TO THE NORTH DURING THE DAY AND STALL ALONG THE MISSOURI BORDER. THIS WILL ALLOW VERY WARM...MOIST AND UNSTABLE AIR TO FLOW INTO THE ENTIRE STATE. THIS DEVELOPING SCENARIO WILL BE AIDED BY STRONG WINDS ALOFT. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED TO THE EAST OF THIS ADVANCING LOW OVER PARTS OF CENTRAL OKLAHOMA. AS THE UPPER LEVEL LOW APPROACHES...IT WILL ACT ON THIS TROPICAL AIR ALREADY IN PLACE. THE RESULT WILL BE WIDESPREAD THUNDERSTORMS WITH SEVERE WEATHER A VERY GOOD POSSIBILITY. THE THUNDERSTORMS SHOULD INITIATE BY EARLY MORNING OVER WESTERN ARKANSAS AND SWEEP ACROSS THE STATE DURING THE DAY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORNADOS ARE POSSIBLE. ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY WITH PARTS OF WESTERN ARKANSAS UNDER A MODERATE RISK. THE MODERATE RISK EXTENDS WEST OF A CAMDEN TO BENTON TO CLARKSVILLE TO FAYETTEVILLE LINE BUT ANYWHERE IN ARKANSAS IS SUSCEPTIBLE TO SEVERE WEATHER. IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL IS POSSIBLE AS THE UPPER LEVEL LOW WILL BE VERY SLOW TO EXIT THE REGION. ONCE THE THREAT OF SEVERE WEATHER HAS ENDED....A PROLONGED PERIOD OF HEAVY RAIN IS LIKELY TONIGHT AS SURFACE LOW PRESSURE DEVELOPS IN EASTERN OKLAHOMA AND MOVES SLOWLY EAST. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE OVER A LARGE PORTION OF THE NATURAL STATE. WITH THE AMOUNT OF RAIN SEEN IN THE PAST WEEK...THIS MUCH ADDITIONAL RAIN WOULD LEAD TO FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE PART OF ARKANSAS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE UPPER LEVEL LOW WILL DRIFT ACROSS THE STATE SATURDAY...BECOMING WEAKER AS IT DOES. RAIN IS FORECAST TO CONTINUE MOST OF THE MORNING BUT IT SHOULD BEGIN TO TAPER OFF LATE IN THE DAY WITH JUST SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY. THE THREAT OF SEVERE WEATHER WILL BE LOW BUT THERE WILL BE A SLIGHT CHANCE OVER THE SOUTHEAST HALF OF THE STATE EARLY IN THE DAY. ANOTHER COLD FRONT WILL DROP DOWN FROM THE NORTHWEST LATE MONDAY AND SHOULD PASS THROUGH THE STATE MONDAY NIGHT AND EARLY TUESDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. 56
In the hours before
Local storm report, May 16, 2:26 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM SEARCY AR 75 MPH TSTM WIND GUST
05/16/03 WHITE REPORTED BY STORM SPOTTER
28Local storm report, May 16, 3:00 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM BRADFORD AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT
28Local storm report, May 16, 3:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
347 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM BRADFORD AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT
0245 PM BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY PUBLIC
0305 PM 4 SW INGLESIDE AR TORNADO
05/16/03 JACKSON PUBLIC REPORTED TORNADO
SOUTH OF THE WHITE RIVER
BRIDGE OFF U.S. 67. THIS IS
UNCONFIRMED
0305 PM SIMS AR FLASH FLOODS
05/16/03 MONTGOMERY TWO CREEKS FLOODING A
ROAD. 4 INCHES OF RAIN IN
LAST 1 TO 2 HOURS. ALSO
4.29 INCHES OF RAIN IN LAST
1 TO 2 HOURS AT HOG JAW.
REPORTED BY HAM RADIO
OPERATOR AND SPOTTER
0310 PM CASA AR WIND DAMAGE
05/16/03 PERRY TREES DOWN AND BUTANE TANK
OVERTURNED. REPORTED BY LAW
ENFORCEMENT
0312 PM ODEN AR FLASH FLOODS
05/16/03 MONTGOMERY 4.29 INCHES OF RAIN IN
LAST 1 TO 2 HOURS. REPORTED
BY STORM SPOTTER
0318 PM SIMS AR FLASH FLOODS
05/16/03 MONTGOMERY HIGHWAY 88 FLOODED JUST
EAST OF SIMS. REPORTED BY
EMERGENCY MANAGEMENT
0337 PM MORRILTON AR FLASH FLOODS
05/16/03 CONWAY SEVERAL INCHES OF WATER
OVER HIGHWAY 95 A COUPLE OF
PLACES NEAR MORRILTON.
REPORTED BY STORM SPOTTER
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:13 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 42 min |
| May 16, 6:54 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 41 min |
| May 16, 10:06 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 29 min |
| May 16, 1:20 PM CDT | Severe Thunderstorm Warning | LZK | White | 45 min |
| May 16, 2:02 PM CDT | Severe Thunderstorm Warning | LZK | White | 48 min |
| May 16, 2:17 PM CDT | Tornado Warning | LZK | White | 33 min |
| May 16, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 31 min |
| May 16, 2:27 PM CDT | Tornado Warning | LZK | Montgomery | 28 min |
| May 16, 2:41 PM CDT | Tornado Warning | LZK | Jackson, Woodruff | 49 min |
| May 16, 2:43 PM CDT | Tornado Warning | LZK | Yell | 27 min |
| May 16, 3:10 PM CDT | Severe Thunderstorm Warning | LZK | Conway | 45 min |
| May 16, 3:13 PM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| May 16, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 44 min |
| May 16, 3:27 PM CDT | Tornado Warning | LZK | Jackson | 43 min |
| May 16, 3:37 PM CDT | Flash Flood Warning | LZK | Yell | 3 hr |
| May 16, 3:42 PM CDT | Flash Flood Warning | LZK | Conway | 3 hr |
| May 16, 3:47 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 43 min |
| May 16, 3:54 PM CDT | Flash Flood Warning | LZK | Pope | 2 hr |
| May 16, 3:58 PM CDT | Flash Flood Warning | LZK | Faulkner | 2 hr |
| May 16, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 58 min |
| May 16, 4:05 PM CDT | Tornado Warning | LZK | Faulkner | 45 min |
| May 16, 4:12 PM CDT | Tornado Warning | LZK | Perry, Saline | 58 min |
| May 16, 4:19 PM CDT | Severe Thunderstorm Warning | LZK | White | 61 min |
| May 16, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 44 min |
| May 16, 4:38 PM CDT | Tornado Warning | LZK | Cleburne | 57 min |
| May 16, 4:51 PM CDT | Tornado Warning | LZK | Faulkner | 39 min |
| May 16, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 42 min |
| May 16, 5:00 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 45 min |
| May 16, 5:02 PM CDT | Tornado Warning | LZK | Logan | 33 min |
| May 16, 5:03 PM CDT | Tornado Warning | LZK | White | 57 min |
| May 16, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 14 min |
| May 16, 5:12 PM CDT | Flash Flood Warning | LZK | Van Buren | 118 min |
| May 16, 5:24 PM CDT | Tornado Warning | LZK | Yell | 36 min |
| May 16, 5:25 PM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 16, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 57 min |
| May 16, 5:37 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 48 min |
| May 16, 5:38 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 52 min |
| May 16, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 41 min |
| May 16, 5:46 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry | 59 min |
| May 16, 5:58 PM CDT | Tornado Warning | LZK | Yell | 47 min |
| May 16, 6:04 PM CDT | Flash Flood Warning | LZK | Pope | 3 hr |
| May 16, 6:10 PM CDT | Severe Thunderstorm Warning | LZK | White | 35 min |
| May 16, 6:12 PM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| May 16, 6:15 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 60 min |
| May 16, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 25 min |
| May 16, 6:28 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 47 min |
| May 16, 6:30 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 55 min |
| May 16, 6:35 PM CDT | Flash Flood Warning | LZK | Conway, Yell | 3 hr |
| May 16, 6:39 PM CDT | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| May 16, 6:46 PM CDT | Severe Thunderstorm Warning | LZK | White | 59 min |
| May 16, 6:53 PM CDT | Tornado Warning | LZK | Pulaski | 47 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.